Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Diabetic. Facing erectile dysfunction, premature ejaculation. No relief from sustanon injection. Second opinion?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2003
Answered : 2190 Questions
Question
I AM DIABETIC AGED 61 YEARS HAVING ERECTILE DYSFUNCTION PROBLEM SINCE TWO YEARS. I CONTACTED DOCTOR WHO TESTED ME FOR SERUM TESTOSTERONE (FREE) WHICH IS 7.8 pg/ML AND SERUM PROLACTIN WHICH IS 20.6 /MG/ML. HE ADVISED ME SUSTANON 100 INJECTION WHICH I AM TAKING SINCE 8 WEEKS. HE ALSO PRESCRIBED NANO LEO CAPSULES FOR THE LAST TWO MONTHS AND SEMIBROM TABLETS 1.25 WHICH I AM CONSUMING FOR THE LAST TWO MONTHS. RECENTLY HE ADVISED ME ZYPRIMA 3TABLETS WHICH I USED ONLY THRICE WITHOUT MUCH SUCCESS. THE ABOVE TREATMENT I AM GETTING FOR THE LAST TWO MONTHS IS NOT AT ALL USEFUL TO ME I AM UNABLE TO SUSTAIN ERECTION AND HAVING EARLY DISCHARGE AS BEFORE. PREVIOUSLY I USED TEDLAFIL THOUGH HELPFUL IN GETTING ERECTION SIDE EFFECTS SUCH AS HEADACHE AND FEVERISHNESS MADE ME STOP IT. WHAT I WANTED TO KNOW IS SECOND OPINION ON THE TREATMENT BY THE DOCTOR AND USEFUL SUGGESTIONS FOR TREATMENT TO MY PROBLEM.
Posted Wed, 1 May 2013 in Men's Health
 
 
Answered by Dr. Jonas Sundarakumar 1 hour later
Hello and welcome to Healthcare Magic. Thanks for your query.

The hormonal tests indicate that your free testosterone levels are way below normal and your serum prolactin levels are above normal. Both low testosterone and the high prolactin result in decreased sexual drive and are likely to be major contributory factors for your sexual dysfunction.

Regarding the medication which you have been prescribed:
- Injection Sustanon is a testosterone replacement treatment.

- Semibrom (Bromocriptine) is a prolactin inhibiting medication, that is it reduces the prolactin levels - so indirectly increases sexual drive.

- Zyprima (Apomorphine) is a medication which increases the levels of a chemical called dopamine. Low dopamine levels are associated with erectile dysfunction and decreased sexual drive.

- Nano Leo capsules are herbal supplements which are claimed to enhance sexual functioning.

So, in my opinion, the medications which have been prescribed to you are appropriate for your problem. Sustanon injections and Semibrom tablets are the essential ones because they are specifically targetted to correct the hormonal abnormalities which have been detected. Zyprima and Nano Leo capsules can be beneficial but may not be absolutely essential.

Medication such as Tadalafil act by increasinh the blood flow to the penis and thereby promoting erection, but can have side effects like headache, nasal congestion, flushing, etc. If you have found this helpful, then you can try it at a lesser dose in order to avoid the side effects.

Hope I have answered your query. Feel free to get back to me if you have any further questions or clarifications.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Facing erectile dysfunction, premature ejaculation. No relief from sustanon injection. Second opinion? 3 hours later
THANKS FOR YOUR REPLY. HOW LONG I HAVE TO TAKE SUSTANON INJECTIONS AND SEMIBROM TABLETS. WHY THERE WAS NO IMPROVEMENT IN MY CONDITION THOUGH I AM TAKING THEM FROM LAST TWO MONTHS. WILL YOU PLEASE SUGGEST OTHER MEDICINES INSTEAD OF NANO LEO CAPSULES AND ZYPRIMA TABLETS. I CAN NOT BEAR TADLAFIL EVEN IN LOW DOSES.
 
 
Answered by Dr. Jonas Sundarakumar 19 hours later
Hello again,

You will need regular monitoring of your testosterone levels and prolactin levels, usually done once in 3 months. The Sustanon injections and Semibrom tablets need to be continued till your hormonal levels normalize and get stabilized.

Since these are hormonal medication, it will take time to bring about their effects. The hormonal imbalance may take upto a few months to come to normal. Only when this happens will you start seeing an improvement in your sexual functioning. So, you will have to be patient and wait for some more time.

I would suggest trying Bupropion, which is a dopaminergic antidepressant and is often used in cases of sexual dysfunction, especially when high prolactin levels could be a likely cause of the sexual problems. You can also try taking a good multi-vitamin plus anti-oxidant supplement daily, because certain vitamin deficiencies can also be a contributing factor for sexual dysfunction. Avoid smoking, alcohol or any other unecessary medication, and adopt a healthy lifestyle - with a nutritious, balanced diet and regular physical exercise.

Best wishes,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Facing erectile dysfunction, premature ejaculation. No relief from sustanon injection. Second opinion? 2 days later
THANKS FOR YOUR REPLY. IT IS VERY EDUCATIVE AND ELABORATE DISCUSSION ON MY PROBLEM. PLEASE LET ME KNOW THE NORMAL LEVELS OF SERUM TESTOSTERONE (FREE) AND SERUM PROLACTIN. ALSO LET ME KNOW WHETHER USING TADLAFIL FOR SOME TIME WILL MAKE IT A HABIT WITHOUT WHICH THERE WILL BE NO ERECTION.
THANKING YOU
XXXXXX
 
 
Answered by Dr. Jonas Sundarakumar 10 hours later
The normal range for free Testosterone level is 9 - 30 pg/ml. However, for good sexual functioning, we expect the level to be in the upper one-third of the reference range.

The normal range for serum Prolactin level is 2 - 18 ng/ml.

Tadalafil is not a habit-forming or addictive medication. It acts by temporarily dilating the blood vessels in the penis, so that there is increased blood flow and thereby promoting better erection. It does not have any permanent effects on erection or sexual functioning.

Best wishes,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Follow-up: Diabetic. Facing erectile dysfunction, premature ejaculation. No relief from sustanon injection. Second opinion? 37 hours later
HELLO SIR,
PLEASE LET ME KNOW THE REASONS FOR LOW TESTOSTERONE LEVEL AND HIGH
PROLACTINE LEVELS. IS THERE ANY DIRECT RELATIONSHIP BETWEEN DIABETES AND ERECTILE DYSFUNCTION I.E IF THERE IS ANY CHANGE IN SUGAR LEVELS E D MAY DECREASE OR INCREASE. ALSO REQUEST TO INFORM WHETHER HORMONAL MEDICATION IS THE ONLY ALTERNATIVE FOR E.D. OR CAN YOU SUGGEST ANY OTHER MEDICINE OR TREATMENT.

THANKING YOU
XXXXXX
 
 
Answered by Dr. Jonas Sundarakumar 10 hours later
The reasons for low testosterone and high prolactin could be the following:
- age-related
- hormonal disorders
- pitutary gland problems
- testicular problems
- medical conditions like diabetes, obesity, etc.

There is indeed a direct corelation between diabetes and erectile dysfunction. Diabetes can cause erectile dysfunction in many ways: one is by causing damage to the nerves (known as "neuropathy"); another is by causing microblockages to blood vessels and thereby resulting in decreased blood flow; another way is by causing hormonal imbalances such as low testosterone levels.

In your case, since your tests clearly reveal hormonal abnormalities, it is improtant to correct them appropriately. Also, a tight control of sugars is essential to prevent further complications due to diabetes. Weight reduction and adopting a healthy lifestyle are also important in improving sexual functioning.

Wish you all the best.

Regards,
Dr. Jonas Sundarakumar
Consultant Psychiatrist & Sexologist
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor